Not a happy bunny :(

After waiting three months I had my appointment with the rheumatologist and what a waste of time that was. He sat me down and asked me what I wanted to talk about!! I thought he should have known why I was there.

Anyway I ran through my list of symptoms then he got up walked over to where I was sitting poked me in about six places said does that hurt? sat down and said yes you have fybromyalgia.

He told me to go to Boots and get some vit D pills, get another blood test and gave me a note for my doctor suggesting he puts me on Pregabalin. I specifically asked him if it would make me put on weight (as I don't want to put on any more) and he told me no it would be fine.

Well I have just looked up this medication and read loads of reviews from people taking it. Most of them are really happy with it for their pain and their only complaints was the amount of weight they gained. Does this so called Doctor know what he's talking about?

I'm really considering asking for a second opinion. On top of all that I've been in agony since I got home. I've taken Cocodemol and Ibruprophin and am now sitting in bed with a hot water bottle in my back feeling really p****d off.

Can you tell me if you take Preabalin and have you put on weight.

Right rant over, I hope you all have a pleasant evening.

Gentle Hugs, Gloria xx

10 Replies

oldest β€’ newest
  • Hello Gloria! I've looked up a lot of info regarding Pregabalin and they all state virtually the same that it may cause you to keep extra fluid in your body or cause you to gain weight. I can understand your frustration. It seems most tablets we take seem to cause us to put on weight - I take Amitriptyline and since I first took them, I too have put on weight. Not too much fortunately, but I really need to lose some to feel better. It's annoying isn't it.

    If you are unhappy with your current GP's advice, it might be worth getting a second opinion, you are entitled to this. I am sure some other members will post and tell you their experiences of taking Pregabalin. :) :)

  • Thanks Libby x

  • I've been taking Pregabalin and Amitriptyline for the past 6 weeks and I haven't gained any weight. I put that down to IBS making me lose it. I pretty much had the same reaction from my Rheumatologist. Today I bought a back brace from Lidl for Β£8.00. They are nearer Β£30 in Boots. It's made such a difference already and my whole back and neck is feeling much happier. When my back really hurts I put pain gel and a heat pad and that helps. X

  • I think it's your IBS too Kentishlady, I remember after a couple of weeks on Amitriptyline I noticed my jeans feeling a bit tighter and sure enough a bit of weight was to blame! Since then I've put on more weight, not too much fortunately, about a stone. I am trying hard to lose it but it's not happening lol!

    Great news about your back brace, how lovely that you've found something that helps you feel more comfy! Hope it continues to work well for you! :) :)

  • im sure its in the list of side affects listed on the little leaflet you get with the tablets ,i dont know what the doc was thinking ,what a stupid doc :( xxx

  • Hi Gloria So sorry to hear you didnt get on too good today (we must have the same rhuemi!!!!) this is basically what i got told and also was sent to get insoles as when i walk im flat footed although ive got good arches!!!!! went back for a review and got asked what do you want me to do??? I have been taking pregabalin now since April and unfortuanetly with me not being very active the last few months and the tablets i have out on weight (went up about a size depending on where i buy clothes from) but i have noticed a difference in my clothes.

    Although it is not to say that you will put weight on as everyone is different. I am currently coming off the pregabalin slowly as i was getting a lot of the other side effects and didnt really think it was helping with my pain much although on a good note it was actually helping with the burning sensations as ive noticed im getting them more often again.

    It may be worth a try but only you can decide that. Have you tried or heard of gabapentin? As i think it is the sister drug to pregabalin.

    Take Care and hope you get things sorted soon.

    Jo xx

  • Hi I have been taking pregablin for about 6 months and I'm afraid that I have piled on weight but it has helped a great deal with my pain don't often get burning sensation now and tingling is much better I am not very active and my snacking habits are poor the more weight I put on the more depressed I get and then I eat rubbish sorry not to be more encouraging take care sue x

  • Hi Gloria, i have all my care with My wonderful G/P,he has decided not to send me to see our current Rheumatologist as apparently he doesn't think Fibromyalgia exists!!!! Can you believe that, a Rheumatologist who doesn't recognise Fibromyalgia as the real and debilitating illness it is!!! Outrageous!!! I take Gabapentin which is a very similar drug to Pregablin and as yourself i was very worried about potential weight gain,i haven't really noticed any significant changes in my weight as it tends to fluctuate anyway, Not everyone gains weight on these drugs so hopefully you will fall into this catagory of patients, Gabapentin has transformed my life for the better, i sleep so much better and deeply than i have in many,many years, I was a raging insomniac and thought i was crazy!! I still get days when i have quite intense pain but alas that is the nature of Fibromyalgia i guess, anyway i hope things go well for you with the Pregablin Take care Della xxx

  • I have been reading up on all the different drugs used for Fybro and they all seem to have nasty side affects. I'm wondering if I'm best just sticking with Co-codomol and Ibruprophen.

    I have a Dr's appointment on Tuesday (he's very nice) so will discuss it with him then. I refuse to take anything that will make me put on more weight as the Venlafaxine I've been on for years made me put on 4 stone and I do not want to get any fatter as that will make me even more depressed.

  • Hey Gloria, gentle hugs.

    Until recently - I only took Co-codamol for the fibro - about 20 years off taking it - I was very fit and exercised everyday, 3 x per day and cycled 15+ miles a day as well as using a rowing machine for 30 minutes everyday too. I'd finally shifted all my baby weight and was nearly the weight I was at 19 - 10st 11lb (am 5'8") - It was inactivity after being diagnosed 7+ years ago that the weight started to pile on - Then about 2 months ago was also put on Pregabalin - I now way a whopping 19st 6lb! Since being on the Pregabalin I've gained half a stone already- If things reach the stage where it's all going to cause worse health problems - I am going to get my GP to wean me off the meds that are causing the weight problems. I also have PTSD and take Venlafaxine for that - So not really escaping water retention or getter fatter - If only I could just get rid of the excess weight I'd be a lot happier and better off health-wise!

    Love,

    Carol xx

You may also like...